Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 17, NWS Seattle, WA

November 26, 2008

NWS Seattle, WA issued this wind advisory at Nov 26, 2008, 3:01 PM PST. It took effect at Nov 26, 2008, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2008, 3:01 PM PST (23:01 UTC)
In effect from
Nov 26, 2008, 4:00 PM PST
Expired
Nov 27, 2008, 2:00 AM PST
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 262301
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
301 PM PST WED NOV 26 2008

...WIND ADVISORY EAST PUGET SOUND LOWLANDS TONIGHT...

.STRONG EAST TO WEST PRESSURE DIFFERENCES ACROSS THE CASCADES ARE EXPECTED
TO PRODUCE AREAS OF STRONG EAST WINDS IN THE AREAS NEAR THE
CASCADE FOOTHILLS TONIGHT.

WAZ505-270715-
/O.NEW.KSEW.WI.Y.0017.081127T0000Z-081127T1000Z/
EAST PUGET SOUND LOWLANDS-
301 PM PST WED NOV 26 2008

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE EAST PUGET SOUND LOWLANDS THAT IS IN EFFECT
UNTIL 2 AM PST THURSDAY.

EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN AREAS
NEAR THE CASCADE FOOTHILLS TONIGHT. THE WINDS SHOULD EASE AFTER
MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

$$
1 follow-up statement
000 
WWUS76 KSEW 270642
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1042 PM PST WED NOV 26 2008

...WIND ADVISORY EAST PUGET SOUND LOWLANDS TONIGHT...

.STRONG EAST TO WEST PRESSURE DIFFERENCES ACROSS THE CASCADES ARE
EXPECTED TO PRODUCE AREAS OF STRONG EAST WINDS IN THE AREAS NEAR
THE CASCADE FOOTHILLS TONIGHT.

WAZ505-271000-
/O.CON.KSEW.WI.Y.0017.000000T0000Z-081127T1000Z/
EAST PUGET SOUND LOWLANDS-
1042 PM PST WED NOV 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY. 

EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN
AREAS NEAR THE CASCADE FOOTHILLS TONIGHT. AT 920 PM...A TRAINED
SPOTTER IN NORTH BEND REPORTED SUSTAINED WINDS OF 30 MPH WITH
GUSTS TO 40 MPH.  THE WINDS SHOULD EASE AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:00 PM PST, 1 minute earlier.

Area forecast discussion, Nov 26, 3:00 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST WED NOV 26 2008

.SYNOPSIS...A WEAK PACIFIC FRONTAL SYSTEM OFF THE COAST IS EXPECTED
TO MOVE ONSHORE LATER THURSDAY BRINGING CLOUDS AND A THREAT OF LIGHT
PRECIPITATION. A WARM FRONT WILL FOLLOW FRIDAY BRUSHING WESTERN
WASHINGTON AS IT MOVES INTO BRITISH COLUMBIA FOR A CONTINUED THREAT
OF LIGHT RAIN. THEN STRONGER HIGH PRESSURE ALOFT IS FORECAST TO
BUILD OVER THE REGION THIS WEEKEND FOR A MIX OF SUNSHINE AND AREAS
OF NIGHT AND MORNING FOG. ANOTHER PACIFIC FRONTAL SYSTEM IS EXPECTED
TO ARRIVE MONDAY FOR A THREAT OF RAIN.

&&

.SHORT TERM...THE SHORTWAVE UPPER RIDGE NOW OVER CENTRAL WA WILL
CONTINUE INLAND TONIGHT. THE NEXT OFFSHORE SHORTWAVE WAS MOVING
INSIDE OF 140W THIS AFTERNOON WITH THE ASSOCIATED BAROCLINIC ZONE
INSIDE OF 135W AND BECOMING NORTH-SOUTH ORIENTED AND STRETCHED
OUT.

THE BLEND OF HIGH PRESSURE E OF THE CASCADES AND THE APPROACHING
WEAK FRONT HAS INCREASED THE EAST TO WEST PRESSURE GRADIENTS ACROSS
THE CASCADES. WILL ISSUE A WIND ADVISORY FOR THE EAST PUGET SOUND
LOWLANDS FOR TONIGHT. MM5 4KM SUPPORTS THIS AS WELL AS WIND REPORTS
JUST OFF THE GROUND THAT SHOULD MIX DOWN TO THE SURFACE FOR A WHILE
THIS EVENING.

PROGS IN GENERAL AGREEMENT THAT THE INCOMING FRONT IS NOT GOING TO
PRODUCE MUCH PRECIP. GREATEST THREAT OF LIGHT RAIN WILL BE ALONG THE
COAST AND IN THE MOUNTAINS LATER IN THE HOLIDAY.

THE FOLLOWING SHORTWAVE HAS MUCH MORE PUNCH TO IT ON SATELLITE
IMAGERY. PROGS AGREE THE BULK OF ITS ENERGY WILL BE DIRECTED TO OUR
NORTH..BUT LOOKS ENOUGH WARM AIR ADVECTION MOISTURE FOR A BETTER
THREAT OF LIGHT PRECIP ON FRI INTO FRI NIGHT. HAVE ADJUSTED THE
FORECAST TO REFLECT THAT.

THEN STRONGER RIDGING ALOFT AND LOW LEVEL OFFSHORE FLOW DEVELOPING
SAT FOR A RETURN TO DRY WEATHER AND SUNSHINE. THE ONLY BLEMISH WILL
BE AREAS OF NIGHT AND MORNING FOG INTO SUNDAY AS WELL AS POTENTIAL
AIR QUALITY CONCERNS. I CAN RECALL FAR WORSE HOLIDAY WEEKEND WEATHER
IN PAST LATE NOVEMBERS. BUEHNER

.LONG TERM...LOOKS LIKE A BIG CHANGE FROM THE PREVIOUS FORECAST
PACKAGE FOR MON. THOUGH THE LONGER RANGE PROGS HAVE WOBBLED ON HOW
TO HANDLE THE NEXT SHORTWAVE..THERE IS ENOUGH CONFIDENCE NOW THAT
THE SHORTWAVE WILL CUT THROUGH THE UPPER RIDGE AND BRING CLOUDS AND
A RENEWED THREAT OF PRECIP ON MON INTO MON NIGHT. THE UPPER RIDGE
REBOUNDS ON TUE INTO WED FOR ANOTHER SURGE OF DRY EARLY DEC
WEATHER.

BEYOND DAY 7..THE PATTERN LOOKS TO RETURN TO MORE TYPICAL DEC
WEATHER. STAY TUNED. BUEHNER

&&

.AVIATION...HIGH PRES WILL REMAIN EAST OF THE CASCADES AS A VERY
WEAK COLD FRONT APPROACHES THE COAST LATE THURSDAY MORNING. THE PRES
GRADIENT ACROSS THE CASCADES WILL PEAK LATE THIS EVENING THEN EASE.
THE COLD FRONT WILL MOVE ACROSS THE INTERIOR OF WESTERN WASHINGTON
DURING THE AFTERNOON AND I AM EXPECTING MAINLY VFR CONDITIONS WITH
THIS SYSTEM.

THIS EVENING THROUGH ABOUT 10Z WINDS JUST OFF THE SURFACE WILL BE
STRONG OUT OF THE ESE...20 TO 30 KT IN THE CENTRAL SOUND FROM THE
WATER EAST TO THE CASCADE CREST. THIS MAY IMPACT FLIGHTS LEAVING
KBFI...KRNT AND KSEA.

KSEA...DECENT OFFSHORE GRADIENT IS EXPECTED TO KEEP CONDS CLEAR AT
THE TERMINAL THROUGH THURSDAY MORNING. I DONT EXPECT ANY FOG OR LOW
STRATUS ISSUES. HOWEVER...THE WIND DIRECTION WILL BECOME EAST
OVERNIGHT FOR A TIME BEFORE BECOMING E-SE TOWARD MORNING AND IS
LIKELY TO BE GUSTY AT TIMES. CERNIGLIA

&&

.MARINE...STRONG OFFSHORE FLOW WILL SLOWLY EASE THROUGH THE NIGHT.
GALE CONDITIONS OCCURRING AROUND THE WEST ENTRANCE OF THE STRAIT AND
THIS WILL LIKELY CONTINUE INTO THE EVENING BEFORE SLOWLY EASING
LATE. ALSO...FOR THE COAST AND WEST ENTRANCE...10-12FT LONGER PERIOD
(15-16 SEC) SWELL MOVING THROUGH THE AREA THIS EVENING. THIS WILL
SUBSIDE LATE.

A VERY WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATER
LATE THU MORNING AND THE INTERIOR DURING THE AFTERNOON. THIS WILL
CAUSE THE USUAL WINDS SHIFTS...BUT SPEEDS WILL GENERALLY BE LOW END
SMALL CRAFT AT BEST...AND THEN JUST IN THE NORMALLY FAVORED
LOCATIONS.

A WARM FRONT WILL BRUSH THE NORTHERN PORTIONS OF THE COASTAL WATERS
LATE FRI THEN OFFSHORE FLOW WILL REDEVELOP OVER THE PAC NW FOR THE
WEEKEND.  CERNIGLIA

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY EAST PUGET SOUND LOWLANDS TONIGHT.
PZ...SMALL CRAFT ADVISORY COAST WATERS...WEST ENTRANCE JUAN DE FUCA.
     PUGET SOUND AND HOOD CANAL
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 8:57 PM PSTSmall Craft AdvisorySEW4 days
Nov 26, 11:36 AM PSTGale WarningSEW15 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.